Coexistence in a two-dimensional lotka-volterra model

J. Theodore Cox, Mathieu Merle, Edwin Perkins

Research output: Contribution to journalArticle

6 Scopus citations

Abstract

We study the stochastic spatial model for competing species introduced by Neuhauser and Pacala in two spatial dimensions. In particular we confirm a conjecture of theirs by showing that there is coexistence of types when the competition parameters between types are equal and less than, and close to, the within types parameter. In fact coexistence is established on a thorn-shaped region in parameter space including the above piece of the diagonal. The result is delicate since coexistence fails for the two-dimensional voter model which corresponds to the tip of the thorn. The proof uses a convergence theorem showing that a rescaled process converges to super- Brownian motion even when the parameters converge to those of the voter model at a very slow rate.

Original languageEnglish (US)
Pages (from-to)1190-1266
Number of pages77
JournalElectronic Journal of Probability
Volume15
DOIs
StatePublished - Jan 1 2010

Keywords

  • Coalescing random walk
  • Coexistence and survival
  • Lotka-Volterra
  • Spatial competition
  • Super-Brownian motion
  • Voter model

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Fingerprint Dive into the research topics of 'Coexistence in a two-dimensional lotka-volterra model'. Together they form a unique fingerprint.

  • Cite this